What is the difference between Depakote and Abilify. I am currently on Abilify (5mg) for Bi-Polar I and I also take Adderall (10mg tri daily) for ADD. I am Just curious if there is a big difference due to the fact that Abilify is so darn expensive, but my mom gets Depakote for free through work... is it the same thing? Or at least something that would be worth trying out?
9 Mar 2010
Depakote is a mood stabalizer, to keep you balanced. I used it as a base medication for bipolar for several years. Abilify in low dosage is a mood stabilizer. In higher dosages Abilify is meant to bring down a person from mania (anti-psychotic). 5mg would be a low dose. I've taken 30mg in the past. Make sure you take blood tests for your depakote level periodically.
Everyone responds to bipolar drugs differently. You can't say that depakote and abilify are the same. I believe they are in different classes. There's always a base medication that you don't alter (unless you really have to). To fine tune, you add meds on top of the base med. If you're not responding to the abilify any different than when you were just on depakote only, you and your doctor should re-think your meds.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm BiPolar,Severe Mania,suffer Chronic Pain.Oxy&zanex helps;new Rx is Depakote&Abilify.Any ideas?!?
I am also irritable, mostly from pain, & never want to be touched, even by my sweet loving boyfriend. I've only been on Depakote for a ...
1 answer • 30 Sep 2011
... that i now am Bipolar! But this is causing to much weight gain. Is there a different or better medication that I can talk to my doc about, other ...
9 answers • 13 Apr 2013
in the morning. I take only dose of Abilify at about 1:00 PM. Sometimes I take remaining .5mg klonopin w/Abilify at 1:00 PM. I take 200mg lamictal ...
1 answer • 8 Jan 2014
I guess im just wondering if anyone else has experience with this combo. I personally feel like it is a lot im almost scared and i have to work, will ...
1 answer • 23 Apr 2014
... Has anyone else had this issue?
2 answers • 20 Nov 2014